Alert archive / Michigan / Frost Advisories in 2021
Frost Advisory 6, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at May 29, 2021, 2:50 PM EDT for 10 counties in Michigan. It took effect at May 30, 2021, 3:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2021, 2:50 PM EDT (18:50 UTC)
- In effect from
- May 30, 2021, 3:00 AM EDT
- Expired
- May 30, 2021, 7:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Midland County, MI, Saginaw County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WWUS73 KDTX 291850 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 250 PM EDT Sat May 29 2021 MIZ047>049-053>055-060>062-068-301100- /O.NEW.KDTX.FR.Y.0006.210530T0700Z-210530T1100Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-Livingston- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, and Howell 250 PM EDT Sat May 29 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Midland, Bay, Huron, Saginaw, Tuscola, Sanilac, Shiawassee, Genesee, Lapeer and Livingston Counties. * WHEN...From 3 AM to 7 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at May 29, 12:48 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 29, 12:48 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1248 PM EDT Sat May 29 2021
.AVIATION...
Gusty NE wind peaks during early afternoon and then declines
steadily into this evening before dropping below 10 knots after
sunset. The wind is the only aviation condition of note as high
pressure builds into the region from Midwest and northern Great
Lakes. It becomes centered over Lower MI tonight and then holds
through Sunday while supplying VFR clear sky and light wind.
.DTW THRESHOLD PROBABILITIES...
* None.
&&
.PREV DISCUSSION...
Issued at 420 AM EDT Sat May 29 2021
DISCUSSION...
Transitional pattern underway as anticyclonic vorticity advection
ahead of an eastward propagating longwave ridge axis filling in
behind the departing upper low now absorbed by the exiting southern
stream trough. GOES composite imagery depicts clearer skies across
Southeast Michigan early this morning. Most obs have gone SKC, aside
from some transient upper cirrus. Moisture progs reveal a very sharp
sub-H7 specific humidity drop-off as H8-H7 layer dewpoint gradient
of 28C per 100 miles drifts south. System-relative anticyclonic flow
trajectories with isentropic downglide still appears most orthogonal
within 800-650 mb layer facilitating active subsidence for much of
today. With the exception of marginally sub-saturated high-cloud
layer, more bearish regarding diurnal cumulus coverage, but will
maintain a non-zero sky fraction representative of a blend of patchy
Cu and Ci.
Steady northeast flow persists today with modestly strong LLJ.
Initial boundary layer mixes into 925 mb winds near 30 knots by 14Z,
and as the inversion lifts tapping into similar speeds near 825 mb
by the afternoon, surface gusts should peak just below 25 knots
across much of the CWA. Other than notably dry conditions, rising
heights will couple with warming thermal profiles reflected in a
positively sloped maxT curve this week, initializing with highs in
the low 60s this afternoon. A side note regarding beach hazards,
although swim risk will be a elevated for portions of the Huron
shoreline, air and water temperatures will be too cool to warrant a
Beach Hazard Statement.
Surface high pressure eventually spills further into Lower Michigan
overnight as the ridge starts to flatten. Clear skies provide
favorable radiational cooling setup with large near-surface layer
dewpoint depressions and weakened gradient flow. PWATs rival
climatological minimums for late May (below 0.20) during the wee
hours Sunday. Added a very sparse mention of patchy frost prior to
sunrise Sunday to account for the side-effects of peak energy loss
as overnight lows flirt with the mid 30s and higher soil moisture
from recent rainfall.
Atmosphere remains non-precipitative Sunday with diminished wind,
diffuse surface pressure field, and difluent low-mid layers. H5
heights still increase while neighboring PV anomaly spins just to
the east before ejecting. Aside from increasing temps into the upper
60s, main difference Sunday compared to Saturday will be the backing
of column winds from NE to NW. From the mid-levels upward, a zonal
orientation develops overnight with some moisture advection leading
to swath of elevated cloud which greatly limits frost potential
heading into Monday.
The first real shortwave out of the disjointed upper pattern digs in
Monday afternoon and evening with a modest jet streak axis oriented
across central Lower. Right entrance region slides through southern
Lower late Monday night into Tuesday per GFS/ECMWF with minor uptick
in moisture. Depth of this saturated layer likely rather shallow,
but still feasible for some scattered showers. H7 capping precludes
any thunder mention. Temperatures should fully rebound and fall in
line with normals (mid 70s) come Monday and Tuesday. A series of low
amplitude shortwave impulses then support daily precip opportunities
through the end of the workweek. Best chance for storms looks like
Thursday although, CAPE density is being resolved in meager-fashion.
Early signs now emerging for the next shot at very warm temperatures
(near 90F) in store for the first weekend of June.
MARINE...
High pressure will build southward across the region today. The
tight northeast gradient will slowly relax allowing winds to
decrease through the day. Waves will remain an issue for the
nearshore zones through the day though as the northeast flow
continue to push the waves directly to shoreline. Current trends and
the high pressure overhead suggest headlines should all be able to
end later this evening. This area of high pressure will then hold
over the region through the rest of the weekend and into
Monday bringing improved marine conditions.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Advisory until 10 PM EDT this evening for MIZ076-
083.
Lake Huron...Small Craft Advisory until 10 PM EDT this evening for LHZ421-422-
441>443.
Lake St Clair...Small Craft Advisory until 4 PM EDT this afternoon for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 4 PM EDT this afternoon for LEZ444.
&&
AVIATION.....BT
DISCUSSION...KK
MARINE.......DRK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, May 29, 4:38 AM EDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 438 AM EDT Sat May 29 2021 MIZ047>049-053>055-060>063-068>070-075-082-300830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Lenawee- 438 AM EDT Sat May 29 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ076-083-300830- Wayne-Monroe- 438 AM EDT Sat May 29 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Strong northeast winds across Lake Erie maintain increased water levels resulting in continued potential for lakeshore flooding today. Refer to the latest marine hazards and forecasts for additional details. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-300830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 438 AM EDT Sat May 29 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Small Craft Advisories are in effect today for all nearshore waters. Refer to the latest marine hazards and forecasts for additional details. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. KK
Nearby
Frost Advisories in Michigan, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.